Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 5, 2010, 2:35 PM EDT for Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 2:35 PM EDT (18:35 UTC)
- Expired
- Jun 5, 2010, 3:19 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 126 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:42 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS51 KBOX 051835
SVRBOX
MAC011-027-NHC005-051930-
/O.NEW.KBOX.SV.W.0041.100605T1835Z-100605T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF COLRAIN...OR 13 MILES SOUTHWEST OF
BRATTLEBORO...AND WAS MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...LEYDEN...BERNARDSTON...
GILL...NORTHFIELD...ERVING...WENDELL...WARWICK AND ORANGE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4273 7257 4273 7246 4276 7249 4276 7250
4277 7252 4279 7251 4273 7216 4252 7233
4273 7288 4274 7288
TIME...MOT...LOC 1835Z 289DEG 40KT 4277 7276
$$
EKSTER2 follow-up statements
168
WWUS51 KBOX 051859
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
259 PM EDT SAT JUN 5 2010
MAC027-NHC005-051909-
/O.CAN.KBOX.SV.W.0041.000000T0000Z-100605T1930Z/
CHESHIRE NH-WORCESTER MA-
259 PM EDT SAT JUN 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN WORCESTER
AND SOUTHWESTERN CHESHIRE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
LAT...LON 4272 7246 4271 7242 4267 7226 4252 7233
4267 7266 4273 7266
TIME...MOT...LOC 1859Z 300DEG 30KT 4269 7254
$$
MAC011-051930-
/O.CON.KBOX.SV.W.0041.000000T0000Z-100605T1930Z/
FRANKLIN MA-
259 PM EDT SAT JUN 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN FRANKLIN COUNTY...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEYDEN...OR 8 MILES NORTH OF GREENFIELD...MOVING
SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILL...
NORTHFIELD...ERVING...WARWICK AND ORANGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4272 7246 4271 7242 4267 7226 4252 7233
4267 7266 4273 7266
TIME...MOT...LOC 1859Z 300DEG 30KT 4269 7254
$$
MLE246
WWUS51 KBOX 051919
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT SAT JUN 5 2010
MAC011-051929-
/O.CAN.KBOX.SV.W.0041.000000T0000Z-100605T1930Z/
FRANKLIN MA-
319 PM EDT SAT JUN 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
LAT...LON 4272 7246 4271 7242 4267 7226 4252 7233
4267 7266 4273 7266
TIME...MOT...LOC 1919Z 300DEG 30KT 4261 7234
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:11 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 5, 2:11 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 211 PM EDT SAT JUN 5 2010 .SYNOPSIS... A STATIONARY FRONT WILL WAVER NORTH AND SOUTH ACROSS SOUTHERN NEW ENGLAND THIS WEEKEND AS WAVES OF LOW PRESSURE MOVE ALONG IT. THIS FRONT WILL MOVE SOUTH OF NEW ENGLAND LATE SUNDAY NIGHT. HIGH PRESSURE BUILDS IN FOR THE FIRST HALF OF NEXT WEEK WITH DRIER AND MORE SEASONABLE AIR. A LOW PRESSURE MAY BRING ANOTHER CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MORNING CONVECTION ASSOCD WITH THE WARM FRONT WILL BE EXITING TO THE EAST BY MIDDAY. LOW CLOUDS AND PATCHY FOG WILL SLOWLY ERODE OVER THE CAPE AND ISLANDS...OTHERWISE WE HAVE LOTS OF BREAKS DEVLEOPING WHICH WILL LEAD TO AT LEAST PTSUNNY SKIES THIS AFTERNOON. THE MAIN CONCERN FOR LATER TODAY IS THE POTENTIAL FOR SEVERE WEATHER AS COLD FRONT APPROACHES FROM THE NW. ATMOSPHER ALREADY QUITE UNSTABLE IN THE INTERIOR WITH SBCAPES 2000+ J/KG IN THE CT VALLEY AND MLCAPES AROUND 1000 J/KG. WITH TEMPS RISING INTO THE 80S AND DEWPOINTS UPPER 60S FURTHER DESTABILIZATION WILL OCCUR WITH VERY UNSTABLE ENVIRONMENT AND EXPECT THUNDERSTORMS TO REDEVELOP IN THE INTERIOR AFTER 2 PM. WIND FIELD BECOMES STRONG LATER TODAY AS MID LEVEL JET MOVES INTO THE REGION WITH WESTERLY 0-6KM SHEAR AROUND 50 KT. ORGANIZED SEVERE WX WITH SUPERCELLS POSSIBLE GIVEN MAGNITUDE OF DEEP LAYER SHEAR AND WE WILL ISSUE SPS TO HIGHLIGHT THIS POTENTIAL. THUNDERSTORMS SHOULD TEND TO WEAKEN AS THEY MOVE INTO THE COASTAL PLAIN LATER TODAY AS SW FLOW OFF COOLER WATER WILL RESULT IN MORE STABLE ENVRIONMENT NEAR THE COAST. PWATS ALSO CONTINUE AROUND 2 INCHES...SO WILL ALSO SEE SOME HEAVY DOWNPOURS WITH ANY SHOWERS/STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... TONIGHT...EXPECT THREAT OF TSTMS TO DIMINISH BY AROUND MIDNIGHT... BUT WILL STILL SEE SCT SHOWERS ACROSS MOST OF THE REGION AS THE FRONT STALLS. LOOKS LIKE NEXT LOW STARTS TO APPROACH BY DAYBREAK WITH RENEWED ENHANCEMENT OF SHOWERS. OVERNIGHT LOWS MAINLY IN THE 60S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... DID NOT LOOK AT OR MODIFY THE FORECAST AFTER MONDAY DUE TO THE CONVECTION EARLY THIS MORNING. 05/00Z MODELS ARE CLOSE ENOUGH TO WARRANT USING THE CONSENSUS SOLUTION AS BASIS FOR THIS FORECAST. STILL SOME MINOR TIMING AND TRACK DIFFERENCES...BUT DEFINITELY SMALLER DISCREPANCIES THAN FROM A FEW DAYS AGO. ZONAL FLOW STARTS TO BEND SUNDAY AS THE QUEBEC UPPER LOW DIGS A SHORTWAVE THROUGH THE GREAT LAKES WHICH THEN SWEEPS ACROSS NEW ENGLAND MONDAY. THE GENERAL TREND FOR THE UPCOMING WEEK WILL THEN BE BUILDING HEIGHTS ALOFT AS AN UPPER RIDGE SHIFTS EAST. SUNDAY... MAIN CHANGE TO THIS FORECAST WAS TO INCREASE POPS TO CATEGORICAL ALONG AND NORTH OF I-90 IN MA FOR SUNDAY. MAINTAINED LIKELY POPS ELSEWHERE. ALSO BASED ON THE CONSENSUS TRACK AND FORECAST STABILITY INDICES...WE HAVE BROUGHT CHANCE POPS FOR THUNDER TO MOST OF SOUTHERN NEW ENGLAND AT SOME POINT SUNDAY INTO SUNDAY NIGHT. THINKING MAIN THREAT WILL BE ACROSS INTERIOR SOUTHERN NEW ENGLAND DURING THE AFTERNOON...THEN THE THREAT SHIFTS TOWARD SOUTHEAST MA FOR THE EVENING. FORECAST PRECIPITABLE WATER VALUES CONTINUE 1.7 TO 2.0 INCHES...SO HEAVY DOWNPOURS ARE LIKELY AS WELL. TEMPS ARE A BLEND OF MAV AND MET MOS VALUES...SHIFTED AS NECESSARY TO ALLOW FOR A DIURNAL RANGE AROUND 10F. MONDAY-TUESDAY-WEDNESDAY HIGH PRESSURE BUILDS OVER THE REGION EARLY WEEK. THE UPPER TROF NOTED ABOVE ROTATES THROUGH NEW ENGLAND MONDAY WITH SOME COOLING ALOFT. THIS COULD RESULT IN A FEW MORE CLOUDS THAN FORECAST...ESPECIALLY IN SRN NH/NORTHERN MASS...AND POSSIBLE WIDELY SCATTERED SHOWERS/SPRINKLES. 850 MB TEMPS 6-8C WITH SLIGHTLY WARMER EQUIVALENT AT 800 MB...THIS SHOULD SUPPORT MAX TEMPS IN THE 70S. DEW POINTS IN THE 40S AND LOW 50S SHOULD SUPPORT MIN TEMPS AROUND 50 OR IN THE 50S. THURSDAY LOW PRESSURE FROM THE PLAINS APPROACHES THURSDAY. THE ECMWF AND GFS INDICATE A SYSTEM PASSING ON THURSDAY...POSSIBLY SPINNING UP A COASTAL LOW AS IT PASSES. WE WILL BRING CHANCE POPS FOR SHOWERS AND AWAIT FURTHER MODEL SUITES. FRIDAY HIGH PRESSURE RETURNS WITH DRY WEATHER. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THROUGH EARLY EVENING...AREAS OF IFR WILL LIKELY PERSIST OVER CAPE AND ISLANDS WITH LIFR FOG AT ACK. MVFR CONDITIONS OVER PVD WILL IMPROVE TO VFR. ELSW...VFR CIGS BUT CONDITIONS BRIEFLY LOWERING TO MVFR/IFR IN ANY TSTMS THAT DEVELOP...GREATEST PROBABILITY INTERIOR TERMINALS. WE DO NOT HAVE ANY THUNDER AT THE TAF SITES YET...HANDLED WITH CB. TONIGHT...CONFIDENCE ON EXTENT OF FOG AND STRATUS IS LOW. GREATEST PROBABILITY OF PERSISTENT IFR/LIFR WILL BE OVER CAPE/ISLANDS. LOW PROB OF THESE CONDITIONS SPREADING INLAND TO PVD-SE MA BUT WE MAINTAINED VFR CONDITIONS. SHOWERS/ELEVATED THUNDER WITH MVFR MOVING INTO W ZONES LATE TONIGHT. SUNDAY...MEDIUM CONFIDENCE. AREAS OF MVFR/IFR DEVELOPING...ESPECIALLY NORTH AS NUMEROUS SHOWERS AND SCT TSTMS MOVE THROUGH ALONG THE WFNT. AREAS OF IFR CAPE/ISLANDS IN THE MORNING BUT CONDITIONS MAY IMPROVE TO VFR IN THE WARM SECTOR...ESPECIALLY IN THE COASTAL PLAIN. MORE TSTMS POSSIBLY DEVELOPING AHEAD OF COLD FRONT IN THE AFTERNOON. GUSTY SW WINDS 25-30 KT DEVELOPING BY MIDDAY. KBOS...VFR CIGS THIS AFTERNOON MAY BRIEFLY LOWER TO MVFR IN ANY TSTMS. TSTMS DEVELOPING TO THE WEST BUT CONFIDENCE IS LOW THAT ANY PARTICULAR TSTM WILL MOVE OVER THE AIRFIELD SO KEPT OUT OF TAF FOR NOW. MEDIUM CONFIENCE VFR TONIGHT AS FOG AND STRATUS SHOULD BE CONFINED CLOSER TO THE S COAST. MEDIUM CONFIDENCE OF AREAS OF MVFR DEVELOPING SUNDAY AS SHOWERS AND SCT TSTMS MOVE IN DURING THE MORNING...BUT POSSIBLY IMPROVING TO VFR IN THE AFTERNOON IN THE WARM SECTOR. GUSTY SW WINDS TO 25 KT DEVELOPING BY MIODAY SUNDAY. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... MONDAY THROUGH WEDNESDAY...VFR. POSSIBLE PATCHY IFR IN MORNING FOG. && .MARINE... TODAY...S-SW WINDS MAY GUST UP TO 20 KT. EXPECT SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA. VSBYS LOWERED IN PATCHY DENSE FOG THROUGH MIDDAY. TONIGHT...SW WINDS GUSTING AROUND 20 KT. SEAS START TO BUILD AGAIN ON THE SOUTHERN OUTER WATERS...SO MIGHT NEED SMALL CRAFT. PATCHY DENSE FOG MAY REDEVELOP. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...WIND GUSTS UP TO 30 KNOTS AND ROUGH SEAS EXPECTED ALONG WITH SHOWERS AND SCATTERED TSTMS. HIGHEST LIKELIHOOD IS ACROSS THE SOUTHERN OUTER COASTAL WATERS. MONDAY...LINGERING ROUGH SEAS ON THE WATERS SOUTH AND EAST OF NANTUCKET. OTHERWISE DIMINISHING WIND AND SEAS. TUESDAY-WEDNESDAY...WINDS AND SEAS WILL REMAIN LIGHT. && .EQUIPMENT... KBOX RADAR...WILL BE DOWN FOR A GOOD PORTION OF TODAY. EMERGENCY PARTS ON ORDER. HOPE TO RETURN TO SERVICE LATER TODAY. BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK. BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS NOT KNOWN AT THE MOMENT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/EVT NEAR TERM...KJC/BELK/EVT SHORT TERM...EVT LONG TERM...BELK AVIATION...KJC/BELK MARINE...BELK/EVT EQUIPMENT...
Hazardous weather outlook, Jun 5, 5:30 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 530 AM EDT SAT JUN 5 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 530 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ANOTHER COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND EVENING...BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE. PATCHY DENSE FOG MAY RETURN TONIGHT ACROSS THE SOUTH COAST...CAPE COD AND THE ISLANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SUNDAY AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-060930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 530 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BRING SQUALLY WINDS AND HAIL THIS AFTERNOON AND EARLY TONIGHT ACROSS THE WATERS...MAINLY OFF THE EAST COAST OF MASSACHUSETTS. PATCHY DENSE FOG IS POSSIBLE TONIGHT...ESPECIALLY ON THE WATERS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY DENSE FOG IS POSSIBLE EARLY SUNDAY...ESPECIALLY ON THE WATERS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 5, 8:50 AM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
850 AM EDT SAT JUN 5 2010
MAZ019-022>024-051345-
BARNSTABLE MA-DUKES MA-EASTERN PLYMOUTH MA-NANTUCKET MA-
850 AM EDT SAT JUN 5 2010
AT 848 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WIND GUSTS AND
SMALL HAIL ALONG A LINE EXTENDING FROM BOURNE TO 16 MILES WEST OF
AQUINNAH...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF FALMOUTH
TO 13 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SANDWICH...MASHPEE...FALMOUTH...
AQUINNAH...BARNSTABLE...TISBURY...CHILMARK...DENNIS...YARMOUTH...
VINEYARD HAVEN...HYANNIS...WEST TISBURY...OAK BLUFFS...BREWSTER...
HARWICH...EDGARTOWN AND CHATHAM.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4153 7001 4166 7001 4160 7026 4162 7042
4155 7047 4133 7029 4155 7047 4155 7049
4134 7046 4133 7084 4134 7084 4147 7066
4151 7067 4152 7069 4143 7082 4141 7096
4154 7067 4179 7060 4171 7026 4178 6993
KJCSpecial weather statement, Jun 5, 9:34 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT SAT JUN 5 2010
MAZ022>024-051500-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
934 AM EDT SAT JUN 5 2010
AT 927 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM NEAR CHATHAM TO 10 MILES SOUTHWEST OF
EDGARTOWN ON MARTHAS VINEYARD. THE LINE WAS MOVING TO THE EAST AT 25
MPH. VERY HEAVY RAINS...SMALL HAIL..AND FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING WILL OCCUR AS THESE STORMS PASS THROUGH. UP TO 1.5
INCHES OF RAIN IN LESS THAN AN HOUR WILL ALSO OCCUR.
* SOME LOCATIONS AFFECTED INCLUDE...CHATHAM AND NANTUCKET.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS AND
UNDERPASSES IS LIKELY. DO NOT DRIVE THROUGH FLOODED ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4169 6992 4171 7004 4165 7015 4137 7004
4129 7009 4137 7043 4142 7045 4134 7064
4135 7042 4128 7026 4130 7023 4124 7013
4124 6998 4129 6996 4141 7005 4164 6995
4165 6996 4143 7005 4165 7013 4165 6994
FIELDLocal storm report, Jun 5, 9:38 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
938 AM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM LIGHTNING SUDBURY 42.37N 71.40W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
GARAGE FIRE FROM STRIKE ON DOG HILL RD
0331 AM LIGHTNING MILTON 42.24N 71.08W
06/05/2010 NORFOLK MA AMATEUR RADIO
HOUSE FIRE FROM STRIKE ON AUGUSTA RD
0334 AM HAIL QUINCY 42.26N 71.01W
06/05/2010 E1.50 INCH NORFOLK MA AMATEUR RADIO
ON BEALE ST
0341 AM HAIL DORCHESTER 42.28N 71.08W
06/05/2010 E0.75 INCH SUFFOLK MA AMATEUR RADIO
HAIL COVERS GROUND
0831 AM FLOOD ACUSHNET 41.69N 70.91W
06/05/2010 BRISTOL MA AMATEUR RADIO
SECTION OF MAIN STREET FROM FIRE STATION TO 310 MAIN
STREET...FLOODED OUT AND IMPASSABLE.
0855 AM FLOOD PLYMOUTH 41.96N 70.68W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
AREA OF ROUTE 3A IN FRONT OF PLIMOTH PLANTATION BLOCKED
DUE TO FLOODING.
0859 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
PORTIONS OF ACHUSHNET AVENUE CLOSED DUE TO FLOODING.
0920 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
COGGESHALL STREET CLOSED DUE TO FLOODING. CARS STUCK IN
FLOOD WATERS ON ROUTE 6 NEAR ROUTE 140.
0928 AM LIGHTNING TISBURY 41.47N 70.62W
06/05/2010 DUKES MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON EDGARTOWN/VINEYARD HAVEN
ROAD.
&&
KABLocal storm report, Jun 5, 10:45 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1045 AM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM LIGHTNING SUDBURY 42.37N 71.40W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
GARAGE FIRE FROM STRIKE ON DOG HILL RD
0331 AM LIGHTNING MILTON 42.24N 71.08W
06/05/2010 NORFOLK MA AMATEUR RADIO
HOUSE FIRE FROM STRIKE ON AUGUSTA RD
0334 AM HAIL QUINCY 42.26N 71.01W
06/05/2010 E1.50 INCH NORFOLK MA AMATEUR RADIO
ON BEALE ST
0341 AM HAIL DORCHESTER 42.28N 71.08W
06/05/2010 E0.75 INCH SUFFOLK MA AMATEUR RADIO
HAIL COVERS GROUND
0745 AM FLOOD CRANSTON 41.77N 71.48W
06/05/2010 PROVIDENCE RI AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON SEVERAL ROADS.
0804 AM TSTM WND DMG COVENTRY 41.68N 71.65W
06/05/2010 KENT RI FIRE DEPT/RESCUE
DOWNED TREES AND UTILITY POLES IN GREENE SECTION OF
CONVENTRY.
0805 AM LIGHTNING PORTSMOUTH 41.60N 71.25W
06/05/2010 NEWPORT RI AMATEUR RADIO
PORTSMOUTH RI FIRE COMMUNICATIONS KNOCKED OUT DUE TO
LIGHTNING. HOUSE STRUCK BY LIGHTNING WITH SMALL FIRE ON
PROSPECT HILL ROAD. SEVERAL TREES AND WIRES DOWN DUE TO
LIGHTNING.
0820 AM LIGHTNING KINGSTON 42.00N 70.71W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON SUMMER STREET.
0831 AM FLOOD ACUSHNET 41.69N 70.91W
06/05/2010 BRISTOL MA AMATEUR RADIO
SECTION OF MAIN STREET FROM FIRE STATION TO 310 MAIN
STREET...FLOODED OUT AND IMPASSABLE.
0835 AM LIGHTNING MARION 41.70N 70.76W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
TREE STRUCK BY LIGHTNING ON OLD LOGGING HILL ROAD. 2
MINOR INJURIES REPORTED WHERE 2 PEOPLE FELT TINGLING IN
THEIR BODIES FROM THE LIGHTNING.
0855 AM FLOOD PLYMOUTH 41.96N 70.68W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
AREA OF ROUTE 3A IN FRONT OF PLIMOTH PLANTATION BLOCKED
DUE TO FLOODING.
0859 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
PORTIONS OF ACHUSHNET AVENUE CLOSED DUE TO FLOODING.
0910 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
NORTH AND SOUTH BOUND LANES OF ROUTE 18...IN THE AREA OF
I-195...CLOSED DUE TO FLOODING.
0920 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
COGGESHALL STREET CLOSED DUE TO FLOODING. CARS STUCK IN
FLOOD WATERS ON ROUTE 6 NEAR ROUTE 140.
0928 AM LIGHTNING TISBURY 41.47N 70.62W
06/05/2010 DUKES MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON EDGARTOWN/VINEYARD HAVEN
ROAD.
0936 AM LIGHTNING MASHPEE 41.65N 70.48W
06/05/2010 BARNSTABLE MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON NINIGRET AVENUE.
&&
KABSpecial weather statement, Jun 5, 11:42 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1142 AM EDT SAT JUN 5 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-051900- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1142 AM EDT SAT JUN 5 2010 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON... A COLD FRONT WILL MOVE SOUTHEASTWARD AND APPROACH SOUTHERN NEW ENGLAND THIS AFTERNOON AND THIS IS EXPECTED TO TRIGGER A LINE OF SEVERE THUNDERSTORMS. THE HIGHEST CHANCES FOR SEVERE WEATHER WILL BE OVER CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE FROM MID TO LATE AFTERNOON. THE THREAT WILL THEN SHIFT EASTWARD ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND INTO THE EVENING HOURS. SEVERE THUNDERSTORMS PRODUCE HAIL 1 INCH OR LARGER AND OR DAMAGING WINDS OF 58 MPH OR GREATER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION. SKYWARN WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:05 AM EDT | Special Weather Statement | BOX | Hampden | 55 min |
| Jun 5, 12:58 AM EDT | Special Weather Statement | BOX | Hampden | 47 min |
| Jun 5, 1:42 AM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jun 5, 2:02 AM EDT | Special Weather Statement | BOX | Plymouth | 28 min |
| Jun 5, 2:19 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 26 min |
| Jun 5, 2:41 AM EDT | Special Weather Statement | BOX | Suffolk | 49 min |
| Jun 5, 3:18 AM EDT | Special Marine Warning | BOX | 27 min | |
| Jun 5, 6:53 AM EDT | Special Weather Statement | BOX | Essex | 37 min |
| Jun 5, 7:09 AM EDT | Special Weather Statement | BOX | Bristol | 66 min |
| Jun 5, 7:53 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 52 min |
| Jun 5, 7:58 AM EDT | Special Marine Warning | BOX | 32 min | |
| Jun 5, 8:07 AM EDT | Special Marine Warning | BOX | 38 min | |
| Jun 5, 8:43 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 77 min |
| Jun 5, 8:46 AM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 5, 8:50 AM EDT | Special Weather Statement | BOX | Barnstable, Dukes | 55 min |
| Jun 5, 9:34 AM EDT | Special Weather Statement | BOX | Nantucket | 86 min |
| Jun 5, 11:24 AM EDT | Special Marine Warning | BOX | 51 min | |
| Jun 5, 2:51 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jun 5, 3:20 PM EDT | Special Weather Statement | BOX | Worcester | 55 min |
| Jun 5, 3:21 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jun 5, 4:11 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jun 5, 4:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 40 min |
| Jun 5, 4:34 PM EDT | Small Craft Advisory | BOX | 37 hr | |
| Jun 5, 4:37 PM EDT | Special Weather Statement | BOX | Middlesex | 53 min |
| Jun 5, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 36 min |
| Jun 5, 5:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Worcester | 21 min |
| Jun 5, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 35 min |
| Jun 5, 5:23 PM EDT | Special Marine Warning | BOX | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in New Hampshire, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.